Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Grid modification for second-order hyperbolic problems
HTML articles powered by AMS MathViewer

by Dao Qi Yang PDF
Math. Comp. 64 (1995), 1495-1509 Request permission

Abstract:

A family of Galerkin finite element methods is presented to accurately and efficiently solve the wave equation that includes sharp propagating wave fronts. The new methodology involves different finite element discretizations at different time levels; thus, at any time level, relatively coarse grids can be applied in regions where the solution changes smoothly while finer grids can be employed near wave fronts. The change of grid from time step to time step need not be continuous, and the number of grid points at different time levels can be arbitrarily different. The formulation is applicable to general second-order hyperbolic equations. Stability results are proved and a priori error estimates are established for several boundary conditions. Our error estimates consist of three parts: the time finite difference discretization error, the spatial finite element discretization error, and the error due to the projections of the approximated solution from old grids onto new grids.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M60
  • Retrieve articles in all journals with MSC: 65M60
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 1495-1509
  • MSC: Primary 65M60
  • DOI: https://doi.org/10.1090/S0025-5718-1995-1308463-0
  • MathSciNet review: 1308463